MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in the balloon 90mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found a pinhole in the balloon.
 
Event or Problem Description
Reportable based on device analysis completed on 07-mar-2023.It was reported that balloon inflation issues occurred.The patient underwent lower limb angioplasty.The 60-80% stenosed target lesion was located in the severely calcified and moderately tortuous superficial femoral artery and/or popliteal region.A 5.0x220x150-hybrid sterling balloon catheter was advanced for dilation but when inflating the balloon, it could not be fully inflated to nominal atmospheres.Physician tried twice and same thing happen.The balloon was withdrawn, and the procedure was completed with another 5mmx 220mm 90cm sterling balloon catheter.No patient complications were reported.However, returned device analysis revealed balloon pinhole.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16631917
Report Number2124215-2023-11325
Device Sequence Number5334922
Product Code LIT
UDI-Device Identifier08714729845409
UDI-Public08714729845409
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0029002479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian